MAUDE Adverse Event Report: ST. JUDE MEDICAL PUERTO RICO, INC. SJM MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL PUERTO RICO, INC. SJM MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL
Model Number 21A-101
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Codes Chest Pain (1776); Dyspnea (1816)
Date of Event 06/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Further information regarding this event has been requested.The investigation results will be provided in a subsequent submission.
 
Event or Problem Description
On (b)(6) 2020 dr.(b)(6) implanted 21mm mechanical heart valve in the aortic position-(b)(4) and a 27mm mechanical heart valve in the mitral position -(b)(4).On (b)(6) 2020, patient came back experiencing shortness of breath and chest discomfort.After investigation it was found that one leaflet of aortic valve is not working.An explant surgery is scheduled for (b)(6) 2020.
 
Additional Manufacturer Narrative
An event of leaflet obstruction was reported.A more comprehensive assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.

Brand Name
SJM MECHANICAL HEART VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL PUERTO RICO, INC.
p.o. box 998
lot 20 b st.
caguas, puerto rico 00725
MDR Report Key10302239
Report Number2648612-2020-00079
Device Sequence Number470793
Product Code LWQ
UDI-Device Identifier05414734005951
UDI-Public05414734005951
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/15/2019
Device Model Number21A-101
Device Catalogue Number21A-101
Device Lot Number4916790
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/26/2020
Supplement Date Received by Manufacturer11/12/2020
Initial Report FDA Received Date07/21/2020
Supplement Report FDA Received Date11/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;